Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weak solutions of parabolic equations
in non-cylindrical domains

Authors: Russell M. Brown, Wei Hu and Gary M. Lieberman
Journal: Proc. Amer. Math. Soc. 125 (1997), 1785-1792
MSC (1991): Primary 35K15; Secondary 35D05
MathSciNet review: 1372024
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In their classical work, Ladyzhenskaya and Ural$'$tseva gave a definition of weak solution for parabolic equations in cylindrical domains. Their definition was broad enough to guarantee the solvability of all such problems but narrow enough to guarantee the uniqueness of these solutions. We give here some alternative definitions which are appropriate to non-cylindrical domains, and we prove the unique solvability of such problems.

References [Enhancements On Off] (What's this?)

  • 1. O. A. Ladyzenskaja, V. A. Solonnikov, N. N. Ural$'$ceva, Linear and Quasilinear Equations of Parabolic Type, American Mathematical Society, Providence, R. I., 1967. MR 39:3159b
  • 2. P. Cannarsa, G. Da Prato, and J.-P. Zolèlsio, Evolution equations in non-cylindrical domains, Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. (8) 88 (1990), 73-77. MR 93c:35059
  • 3. G. M. Lieberman, Regularized distance and its application, Pacific J. Math. 117 (1985), 329-352. MR 87j:35101
  • 4. G. M. Lieberman, Intermediate Schauder theory for second order parabolic equations II. Existence, uniqueness, and regularity, J. Differential Equations 63 (1986), 32-57. MR 87m:35113b
  • 5. J.L. Lions, Sur les problèmes mixtes pour certains systèmes parboliques dans des ouverts non cylindriques, Ann. Inst. Fourier (Grenoble) (1957), 143-182. MR 21:1455
  • 6. Yong Jiongmin, Weak solutions of second order parabolic equations in noncylindrical domains, J. Partial Differential Equations 2 (2) (1989), 76-86. MR 90g:35068

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35K15, 35D05

Retrieve articles in all journals with MSC (1991): 35K15, 35D05

Additional Information

Russell M. Brown

Wei Hu
Affiliation: (R. M. Brown and W. Hu) Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506

Gary M. Lieberman
Affiliation: (G. M. Lieberman) Department of Mathematics, Iowa State University, Ames, Iowa 50011

Received by editor(s): August 4, 1995
Received by editor(s) in revised form: January 2, 1996
Additional Notes: The first author was supported in part by the NSF and the Commonwealth of Kentucky through the NSF-EPSCoR program.
Communicated by: Jeffrey B. Rauch
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society